Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Georgian Mathematical Journal

Editor-in-Chief: Kiguradze, Ivan / Buchukuri, T.

Editorial Board: Kvinikadze, M. / Bantsuri, R. / Baues, Hans-Joachim / Besov, O.V. / Bojarski, B. / Duduchava, R. / Engelbert, Hans-Jürgen / Gamkrelidze, R. / Gubeladze, J. / Hirzebruch, F. / Inassaridze, Hvedri / Jibladze, M. / Kadeishvili, T. / Kegel, Otto H. / Kharazishvili, Alexander / Kharibegashvili, S. / Khmaladze, E. / Kiguradze, Tariel / Kokilashvili, V. / Krushkal, S. I. / Kurzweil, J. / Kwapien, S. / Lerche, Hans Rudolf / Mawhin, Jean / Ricci, P.E. / Tarieladze, V. / Triebel, Hans / Vakhania, N. / Zanolin, Fabio


IMPACT FACTOR 2018: 0.551

CiteScore 2018: 0.52

SCImago Journal Rank (SJR) 2018: 0.320
Source Normalized Impact per Paper (SNIP) 2018: 0.711

Mathematical Citation Quotient (MCQ) 2018: 0.27

Online
ISSN
1572-9176
See all formats and pricing
More options …
Ahead of print

Issues

Square-integrable representations and multipliers

Gerhard Racher
Published Online: 2019-08-31 | DOI: https://doi.org/10.1515/gmj-2019-2045

Abstract

We observe a connection between the existence of square-integrable representations of a locally compact group G and the existence of nonzero translation invariant operators from its Fourier–Stieltjes algebra B(G) into L2(G) or, equivalently, from L2(G) into its enveloping von Neumann algebra C*(G)**.

Keywords: Group representation; translation invariant operator; Fourier–Stieltjes algebra

MSC 2010: 43A22; 43A25; 22D10

Dedicated to Professor A. Kharazishvili on his 70th birthday

References

  • [1]

    C. A. Akemann, The dual space of an operator algebra, Trans. Amer. Math. Soc. 126 (1967), 286–302. CrossrefGoogle Scholar

  • [2]

    G. Arsac, Sur l’espace de Banach engendré par les coefficients d’une représentation unitaire, Publ. Dép. Math. (Lyon) 13 (1976), no. 2, 1–101. Google Scholar

  • [3]

    B. Bekka, P. de la Harpe and A. Valette, Kazhdan’s Property (T), New Math. Monogr. 11, Cambridge University Press, Cambridge, 2008. Google Scholar

  • [4]

    G. Crombez and W. Govaerts, Compact convolution operators between Lp(G)-spaces, Colloq. Math. 39 (1978), no. 2, 325–329. Google Scholar

  • [5]

    J. Dixmier, Les C-algèbres et leurs représentations, 2e éd., Cahiers Sci. 29, Gauthier-Villars, Paris, 1969. Google Scholar

  • [6]

    P. Eymard, L’algèbre de Fourier d’un groupe localement compact, Bull. Soc. Math. France 92 (1964), 181–236. Google Scholar

  • [7]

    R. Godement, Les fonctions de type positif et la théorie des groupes, Trans. Amer. Math. Soc. 63 (1948), 1–84. Google Scholar

  • [8]

    A. Grothendieck, Résumé de la théorie métrique des produits tensoriels topologiques, Bol. Soc. Mat. São Paulo 8 (1956), 1–79. Google Scholar

  • [9]

    E. Kaniuth and A. T.-M. Lau, Fourier and Fourier–Stieltjes Algebras on Locally Compact Groups, Math. Surveys Monogr. 231, American Mathematical Society, Providence, 2018. Google Scholar

  • [10]

    G. Mauceri, Square integrable representations and the Fourier algebra of a unimodular group, Pacific J. Math. 73 (1977), no. 1, 143–154. CrossrefGoogle Scholar

  • [11]

    G. Pisier, Factorization of Linear Operators and Geometry of Banach Spaces, CBMS Reg. Conf. Ser. Math. 60, American Mathematical Society, Providence, 1986. Google Scholar

  • [12]

    M. A. Rieffel, Square-integrable representations of Hilbert algebras, J. Funct. Anal. 3 (1969), 265–300. CrossrefGoogle Scholar

  • [13]

    W. Rudin, Functional Analysis, 2nd ed., Int. Ser. Pure Appl. Math., McGraw-Hill, New York, 1991. Google Scholar

  • [14]

    M. Takesaki, Theory of Operator Algebras. I, Springer, New York, 1979. Google Scholar

  • [15]

    M. E. Walter, W-algebras and nonabelian harmonic analysis, J. Funct. Anal. 11 (1972), 17–38. Google Scholar

  • [16]

    A. Weil, L’intégration dans les groupes topologiques et ses applications, 2e éd., Actual. Sci. Ind. 1145, Hermann, Paris, 1965. Google Scholar

About the article

Received: 2019-02-25

Accepted: 2019-04-01

Published Online: 2019-08-31


Citation Information: Georgian Mathematical Journal, ISSN (Online) 1572-9176, ISSN (Print) 1072-947X, DOI: https://doi.org/10.1515/gmj-2019-2045.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in